Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 27, 20214 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jul 27, 2021, 8:18 PM EDT for 4 counties in Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 8:18 PM EDT (00:18 UTC)
Expired
Jul 27, 2021, 8:45 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Bleckley County, GA, Johnson County, GA, Laurens County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 25 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
934 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

904 
WWUS82 KFFC 280018
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Tue Jul 27 2021
 
GAZ083>086-095>098-107-109-111-280045-
Wilkinson GA-Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Houston GA-
Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
818 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...NORTHERN
WHEELER...WESTERN EMANUEL...WESTERN TREUTLEN...JOHNSON...NORTHEASTERN
HOUSTON...LAURENS...BLECKLEY...NORTHWESTERN DODGE...TWIGGS AND
NORTHEASTERN PULASKI COUNTIES UNTIL 845 PM EDT...

At 817 PM EDT...a strong thunderstorm was near Dublin...moving east
at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dublin, Cochran, Hawkinsville, Wrightsville, Jeffersonville, Warner
Robins, East Dublin, Chester, Adrian, Dexter, Dudley, Cadwell, Rentz,
Danville, Montrose, Allentown, Robins Air Force Base, Marion, Kite
and Spann.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3226 8267 3226 8337 3230 8349 3256 8362
      3279 8353 3280 8350 3272 8315 3270 8249
TIME...MOT...LOC 0017Z 257DEG 15KT 3259 8294 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 7:39 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 27, 7:39 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
739 PM EDT Tue Jul 27 2021

.UPDATE...
Robust afternoon convection, at times strong to severe, beginning
to wind down this evening. Still plenty of coverage in the middle
Georgia /greater Macon/ area, but expect this to come to an end
over the next few hours as well. Have made revisions to the PoPs
and Wx grids in the near short term, and minor updates to the
temps and dew points to account for latest trends.

Additional updates will be done as necessary into the overnight
period.

31

&&

.PREV DISCUSSION... /Issued 317 PM EDT Tue Jul 27 2021/

SHORT TERM /Tonight through Wednesday Night/...

Deep moisture across the local forecast area is expected to continue
today as PWATs remain above 2 inches due to the weak surface low
across southeastern Georgia in combination with a front drifting
south out of the Tennessee Valley. These features in combination
will provide additional forcing and allow for scattered to numerous
showers and thunderstorms across the forecast area the rest of this
afternoon and evening. With plenty of instability to fuel storms,
some storms may become strong to severe with gusty winds and periods
of heavy rainfall possible that could lead to isolated flash
flooding. In addition, heat index values continue to soar into the
100s across the area, and the Heat Advisory will continue through 8
PM this evening across portions of north and central Georgia. Some
isolated spots outside of the Heat Advisory may still see heat index
values near 105 degrees. Otherwise, high temperatures this afternoon
are forecast to be in the 90s across the area with overnight lows in
the 60s across NE Georgia with 70s elsewhere.

By Wednesday, the front begins to push into the CWA bringing some
relief to some portions of northern Georgia, but only as far as
decreased PWATs AND slightly lower dewpoints. For southern portions
of the area, the oppressive temperatures and chances for showers and
thunderstorms are expected to continue. With the current forecast,
we may not reach Heat Advisory criteria in a large enough area to
warrant another Heat Advisory across the area Wednesday afternoon,
so have held off on any issuance. We will continue to monitor heat
index values if it becomes necessary. Regardless, those who will be
outside should make sure to take precautions against the heat and
practice good heat safety.

Reaves

LONG TERM /Thursday through Tuesday/...

The potential to meet Heat Advisory criteria will continue through
the weekend, and possibly early into next week.

CWA remains in NW flow aloft through through the weekend, but the
pattern should begin to shift by early next week. Longwave trough
across the western Atlantic looks to retrograde a bit by Monday,
driving the established ridge back to the west.

At the surface, a nearly diffuse frontal boundary/trough will
continue across south GA for Thursday. A second frontal boundary
should begin to sag southward across northern portions of the state
by the weekend. This front should slowly get pushed south by a
strong high pressure building across the Great Lakes by Monday. The
deeper moisture should also get "squeezed" a littler further south
by early next week just ahead of the front. Somewhat drier
conditions, for this time of year, are likely across northern and
central portions of the CWA.

The potential for Heat Advisory conditions will continue through the
weekend, mainly for areas along and south of Athens to Macon to
Columbus.

NListemaa

&&

.AVIATION...
00Z Update...
TS winding down this evening, but still enough near KMCN to keep
TEMPO for another hour. Although post-storm skies are clearing,
anticipate MVFR to possible IFR CIGS to develop overnight.
Improvement to VFR expected after 13-15Z. Have not included precip
in TAFs for the afternoon due to limited coverage and uncertainty.
Winds light/vrb overnight then N/NE through the day at 8kt or
less.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  93  74  98 /  50  10   5   5
Atlanta         73  92  74  97 /  60  20   5   5
Blairsville     67  90  67  91 /  40  10   5   0
Cartersville    72  94  71  96 /  60  10   5   5
Columbus        74  92  75  97 /  70  30  20  10
Gainesville     72  93  73  95 /  50  10   5   5
Macon           73  92  74  99 /  70  30  10  10
Rome            72  95  71  98 /  50   5   0   0
Peachtree City  72  92  73  97 /  70  20   5   5
Vidalia         74  89  74  95 /  80  50  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for the following
zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee...
Crawford...Crisp...Dodge...Dooly...Greene...Hancock...Houston...
Jasper...Johnson...Jones...Lamar...Laurens...Macon...Marion...
Monroe...Montgomery...Morgan...Muscogee...Newton...Oconee...
Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot...
Taylor...Telfair...Treutlen...Twiggs...Upson...Walton...
Washington...Webster...Wheeler...Wilcox...Wilkinson.

&&

SHORT TERM...31
LONG TERM....NListemaa
AVIATION...31
Hazardous weather outlook, Jul 27, 5:59 AM EDT, 14 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
559 AM EDT Tue Jul 27 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
559 AM EDT Tue Jul 27 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Very hot and humid conditions this afternoon will cause heat
index values of 100 to 108 over much of central and westcentral
Georgia.

In addition, scattered thunderstorms are likely across all of north
and central Georgia this afternoon and evening. Some storms could
become strong with very heavy rainfall, gusty winds and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Hot and humid conditions with heat index values of 100 to 110 are
likely again on Wednesday, Thursday and Friday.

Isolated thunderstorms will also be possible across north and
central Georgia Wednesday through Friday, becoming more numerous
Saturday through Monday. Any storms could become strong with very
heavy rain, gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 27, 6:59 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
659 PM EDT Tue Jul 27 2021

GAZ095-105-272330-
Dooly GA-Houston GA-
659 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY AND SOUTHERN
HOUSTON COUNTIES UNTIL 730 PM EDT...

At 659 PM EDT...a strong thunderstorm was over Grove Park, or near
Perry. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Unadilla, Hayneville, Moss Oak, Sand Bed, Grovania, Elko,
Grove Park, Henderson, Klondike and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3231 8385 3232 8385 3240 8378 3250 8376
      3248 8352 3235 8357 3222 8368
TIME...MOT...LOC 2259Z 301DEG 4KT 3239 8371

WIND...40MPH
Special weather statement, Jul 27, 7:18 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
718 PM EDT Tue Jul 27 2021

GAZ095-096-107-272345-
Houston GA-Bleckley GA-Pulaski GA-
718 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...
SOUTHWESTERN BLECKLEY AND NORTHWESTERN PULASKI COUNTIES UNTIL 745 PM
EDT...

At 717 PM EDT...a strong thunderstorm was over Klondike, or near
Hawkinsville...moving east at 10 mph.

  HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hawkinsville, Browndale, Ocmulgee Public Fishing Area, Pulaski State
Prison and Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3232 8363 3243 8358 3242 8342 3231 8344
      3223 8349
TIME...MOT...LOC 2317Z 288DEG 7KT 3235 8354

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 27, 7:36 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
736 PM EDT Tue Jul 27 2021

GAZ006-007-014-015-280000-
Gilmer GA-Dawson GA-Lumpkin GA-Fannin GA-
736 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON...WESTERN LUMPKIN AND SOUTHEASTERN FANNIN
COUNTIES UNTIL 800 PM EDT...

At 735 PM EDT...a strong thunderstorm was near Black Gap Shelter, or
14 miles east of Ellijay...moving south at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Amicalola Falls State Park, Springer Mountain Shelter, Len Foote Hike
Inn, Pisgah, Black Gap Shelter, Stover Creek Shelter and Fausett
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3467 8414 3466 8415 3465 8415 3466 8413
      3465 8413 3449 8416 3449 8429 3454 8434
      3456 8435 3456 8437 3457 8438 3472 8430
TIME...MOT...LOC 2335Z 019DEG 7KT 3463 8425

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 27, 7:36 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
736 PM EDT Tue Jul 27 2021

GAZ083-094>096-105>108-280000-
Peach GA-Crisp GA-Dooly GA-Houston GA-Wilcox GA-Bleckley GA-
Twiggs GA-Pulaski GA-
736 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEACH...CRISP...DOOLY...
HOUSTON...WESTERN WILCOX...SOUTHWESTERN BLECKLEY...SOUTHWESTERN
TWIGGS AND PULASKI COUNTIES UNTIL 800 PM EDT...

At 735 PM EDT...a strong thunderstorm was near Hawkinsville...moving
northeast at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Cordele, Cochran, Hawkinsville, Vienna, Warner Robins,
Centerville, Byron, Unadilla, Rochelle, Arabi, Pineview, Pinehurst,
Pitts, Robins Air Force Base, Hayneville, Houston Lake, Mobley
Crossing, Mock Springs and Seville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3182 8384 3183 8384 3182 8386 3184 8386
      3185 8393 3204 8390 3223 8382 3264 8374
      3260 8357 3234 8331 3228 8333 3229 8334
      3225 8337 3223 8335 3195 8346 3185 8355
      3185 8361 3180 8361 3180 8372
TIME...MOT...LOC 2335Z 239DEG 21KT 3226 8353

WIND...40MPH
Local storm report, Jul 27, 8:10 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     1 SW CHASTAIN MEMORIAL  33.86N  84.41W
07/27/2021                   FULTON             GA   PUBLIC

            MULTIPLE TREES REPORTED DOWN ALONG BROADLAND RD NW,
            BETWEEN ANDOVER RD AND W CONWAY DR NW.

&&

EVENT NUMBER FFC2100460

SK
Special weather statement, Jul 27, 8:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Tue Jul 27 2021

GAZ083>086-095>098-107-109-111-280045-
Wilkinson GA-Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Houston GA-
Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
818 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...NORTHERN
WHEELER...WESTERN EMANUEL...WESTERN TREUTLEN...JOHNSON...NORTHEASTERN
HOUSTON...LAURENS...BLECKLEY...NORTHWESTERN DODGE...TWIGGS AND
NORTHEASTERN PULASKI COUNTIES UNTIL 845 PM EDT...

At 817 PM EDT...a strong thunderstorm was near Dublin...moving east
at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dublin, Cochran, Hawkinsville, Wrightsville, Jeffersonville, Warner
Robins, East Dublin, Chester, Adrian, Dexter, Dudley, Cadwell, Rentz,
Danville, Montrose, Allentown, Robins Air Force Base, Marion, Kite
and Spann.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3226 8267 3226 8337 3230 8349 3256 8362
      3279 8353 3280 8350 3272 8315 3270 8249
TIME...MOT...LOC 0017Z 257DEG 15KT 3259 8294

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:20 PM EDTSpecial Weather StatementFFCMontgomery25 min
Jul 27, 8:48 PM EDTSpecial Weather StatementFFCLaurens, Treutlen27 min
Jul 27, 9:15 PM EDTSpecial Weather StatementFFCTreutlen30 min
Jul 27, 9:22 PM EDTSpecial Weather StatementFFCWheeler23 min
Jul 28, 4:07 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Treutlen23 min
Jul 28, 4:10 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington35 min
Jul 28, 4:33 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Treutlen, Wheeler27 min
Jul 28, 4:51 PM EDTSpecial Weather StatementFFCWashington24 min
Jul 28, 5:06 PM EDTSpecial Weather StatementFFCTelfair, Wheeler24 min
Jul 28, 5:19 PM EDTSpecial Weather StatementFFCWilkinson26 min
Jul 28, 5:31 PM EDTSpecial Weather StatementFFCWebster29 min
Jul 28, 5:33 PM EDTSpecial Weather StatementFFCTelfair27 min
Jul 28, 6:00 PM EDTSevere Thunderstorm WarningFFCDodge, Wilcox30 min
Jul 28, 6:39 PM EDTSpecial Weather StatementFFCWilcox36 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.